headache: Hi, has anyone had a sickly... - British Heart Fou...

British Heart Foundation
11,667 members7,151 posts

headache

Hi,

has anyone had a sickly headache on any of the following tablets: I am on: Ticagrelor 90mg. twice a day; Aspirin 75mg once; Lansoprazole 30mg. once Bisoprolol,2.5mg once; Isosorbide Mononitrate 60mg once; Ranolazine 500mg. twice a day and Atorvastatin 80mg. once .

Thanks

20 Replies
oldestnewest

Hi Isobel - Lansoprazol can give some a headache and nausea but I think it's more common in the first couple of weeks during taking. It's role is to inhibit production of acid in the stomach but of course we really need acid for good digestion. Were you prescribed it as a preventative measure against stomach irritation or was it just automatically prescribed along with your other medications. I came off Lansoprazol as I felt they were causing stomach symptoms and headache and I didn't really have adverse symptoms on aspirin and ticagrelor anyway. I also had Atorvastatin reduced to 40 mg as I felt these were causing nausea and diarrheoa and my liver enzymes were slightly raised. I feel much better since. Perhaps have a chat with GP if sickly headaches are regular. Sometimes minor adjustments help. All of these medications are invaluable and effective but now and again if you are having troublesome effects it's worth further discussing with your GP. Hope you feel better soon

2 likes
Reply

Hi,

The med that gave me problems was Ticagrelor, my surgeon changed me over to Clopidogrel and the problems stopped, I'm also on a lot of other meds similar to you, Atorvastatin, Ramipril, bisoprolol, The only down side of changing to Clopidogrel is I have to take it for 2 years, but when I was on Ticagrelor I was only going to be on for 1 year, I guess its a much stronger med, I suggest a chat to your GP and or surgeon and Heart nurse, I found the local heart nurse very helpful, and some great information at the cardio rehab classes I attended.

2 likes
Reply

I too had a lot of breathlessness and retching with Ticagrelor and eventually was put on Clopidogrel. However nothing was said about taking it for 2 years.... I stopped taking it a week ago after the obligatory year. Do you know why your surgeon said 2 years?

Reply

Best guess why 2 years, for Clopidogrel, I guess it is not as strong as Ticagrelor, and the risk of rejection to my 7 stents, is higher. I would ask the question next time you see your GP or surgeon.

Reply

Thanks for that - actually have an appointment with GP this week so will ask then.

Reply

Hello Mike - From what I have researched it's not that clopidigrel is not as strong as ticagrelor it just works in a different way and is normally stopped after 12 months as is ticagrelor. Both medications can be continued beyond 12 months if Cardiologist or GP is of the opinion that there are continuing benefits - this depends on the level of CHD and of course benefits compared to risk. In effect every case may be different.

2 likes
Reply

Thank-you, I'll give the heart nurse a ring as I won't get a G.P. appointment for at least week.

1 like
Reply

thank-you Nathan,

Lansoprazole was prescribed automatically. A blood test last week showed one of my liver enzymes slightly raised. I had a med. review on Wednesday but of course the headache started Thursday so I will book another review. thanks for your advice and good wishes.

Reply

I forgot to mention my liver enzymes returned to normal after Atorvastatin was reduced to 40 mg which I was assured was still an effective dose. Let us know how you get on.

Reply

thanks, I will.

Reply

Yes Isorbide Mononitrate gave me headaches until I broke it in half ( it is scored in middle ) and effectively had 30mg morning and 30mg evening !

1 like
Reply

thanks, I'll try that tomorrow.

Reply

Isosorbide mononitrate is the one that gave me a headache. Was put from 10mg twice a day to 60mg once a day. Headache gradually reduced over about a month but had no further angina pain so was worth it. My other meds are similar to yours and I've not had problems with them

Reply

thanks for the info. Benjijen

Reply

Yes, isosorbide was my culprit, a few years ago, but well worth getting through the headaches for 2-3 weeks. When it was increased again, recently, the same thing happened, but the angina is reduced a lot.

Reply

Thanks Kristin, I certainly don't want to go back to the angina I had!

Reply

Hi,

What the clinicians will be worried about is a 'thunderclap headache' - the headache that will wake you from a deep sleep. It took me a while to get used to the pills and instead of taking something to settle my stomach I'm drinking mint tea and priobiotic yoghurt, not together - that would be wrong!. But the beast that is my stomach expects regular feeding or I get excess wind which can of course resemble a bloody heart attack; so keep a supply of sugar free mints nearby. Also I space out the bloody pills to give the my stomach a fighting chance.

Look after yourself and best of luck finding out what works for you.

J

1 like
Reply

Thanks , there's some good info. there.

Reply

could you solve this headache issue . i was getting this in morning . i shifted imdur(isosorbide) to noon and started taking only ramipril and ranolazine in morning . Looks like issue resolved .

Reply

Thanks for the advice and for sharing all your information. I found it very interesting and useful and it's given me a lot to think about and look into further. You have done really well and been very proactive in caring for your health.

1 like
Reply

You may also like...